MAUDE Adverse Event Report: ARTHREX INC. MINI TIGHTROPE FT

ARTHREX INC. MINI TIGHTROPE FT
Catalog Number AR-8912DS
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the surgeon was using the tightrope ft for a lisfranc repair.He placed the wire, drilled with the 2.7mm drill and then the 4.5mm drill.He then tapped (on power as no handle was available), checking everything under fluroscopy.He then started to insert the bio tightrope ft and heard a click and felt the screwdriver disengage.He checked with fluroscopy and saw that the tip of the driver had snapped off.The screw was holding, but may not have been all the way across the joint.There was no harm for the patient, operator or third party.The surgery was finished successfully.The surgeon could not do anything else, so left it in place.It was not necessary to switch the surgical technique or do a second surgery.Follow-up investigation: the tip/driver part of the screwdriver, which sits inside the screw broke-off and remains in the patient.Nothing else broke off, so it is just the metal part of the screwdriver that is in the patient.The surgeon was happy with the reduction and could not see anyway to remove the driver tip that was left behind.

Brand Name
MINI TIGHTROPE FT
Common Device Name
MINI TIGHTROPE FT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7483534
Report Number1220246-2018-00164
Device Sequence Number11131950
Product Code HTN
UDI-Device Identifier00888867048850
UDI-Public00888867048850
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue NumberAR-8912DS
Device Lot Number10108996
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;